Jump to content
Acne.org
  • entries
    18
  • comments
    34
  • views
    15,438

Starting Accutane Tomorrow, Tips Will Be Greatly Appreciated!

Catlover2012

1,063 views

Hi everyone,

I never thought I would find myself here at 39! but here I am after having tried pretty much everything on the planet: BP, antibiotics, Sulfur creams, clyndoxil, naturopathy, vitex, homeopathics, putting apple cider vinegar on my face, drinking kefir, etc. And I have been on a vegan diet for the past 3 months, (I was a vegetarian before) I was hoping eliminating dairy would improve the acne, but so far nothing, I even tried going gluten free but that only lasted a month, again no improvement. I do yoga, meditation and hypnosis on a regular basis and while that helps with the anxiety and depression, it's done nothing for the acne.

My father had acne really bad, he had it much worse than me, his face was scarred pretty bad. But my mom has beautiful skin even now at 58.

I also tried taking Zinc, I've done it for the past 3 months, again no improvement, I'm just fed up of looking for the latest cure, I need to concentrate my energies on more constructive things, like being happy and growing my business!

I've had blackheads since I was 12, but it turned cystic in my 20's. I would get the occasional cyst, then I started getting more so in my mid twenties I started using BP, and it seemed to get better, then it kind of stopped working because it got rid of the blackheads, or at least kept them under control, but I kept getting cysts. 2 years ago after almost 10 years of being on BP I started noticing wrinkles aroudn my eyes and skin really dry because of the BP and I decided to go see my doctor and try again all those other things I had already tried in the past. I always said no to accutane since my acne is NOT severe, but I get lots of blackheads and cysts mainly on my chin, but somedays it's not bad at all, other days they appear out of nowhere and I have been picking my skin for years with a needle, that's how I drain the cysts, I just hate having a big red bump on my face that itches like crazy.

My doctor told me to stop picking as I coudl end up with a really bad infection but I can't stop, I think having a scab for 3 days is better than having those cysts for months, mine don't seem to go away and when they do, they usually leave a scar, Thank god I don't have many.

I will keep you posted on my progress and I am hoping for tips to help me cope with the symptoms. I am a bit scared but I also want to be really optimistic about it. I've had this for so long and I think it's time for me to say good bye to this disease.

we are in this together, I send everyone here good vibes and lots of positive energy so that we all heal and live the lives that we deserve!



4 Comments


Recommended Comments

I haven't really changed my life style at all. Here's some tips i can think of as an accutane user and a nurse:

-Take accutane at the same time every day if you can so you have the same amount of levels in your body

-Take accutane with your meal highest in fat content as accutane is absorbed in the blood stream

-Go easy on exercise as excessive exercise can be harsh on your joints

-Be kind to your hair and skin. Accutane will dry you out majorly depending on your dose, Moisturize your skin twice a day but not excessively as too much moisturizer may make skin cells stick to your skin, potentially causing acne/blocked pores. As for hair, you may be able to go days without washing it. Try not to wash your hair unless you need to as you'll want to maintain the natural oils as much as possible. I would also avoid bleaching your hair if you do during the course

- Water. I've been really dehydrated on accutane and have had to drink lots and lots of water as it effects your ADH production, negative feedback. I cannot stress enough how important water is

-DO NOT PICK! I know its hard, I used to be an obsessive picker. Once i picked a pimple on acctuane and i was left with a big scab for ages and now a red mark as accutane slows down the healing process. Just leave your skin alone and have faith accutane will deal with the pimples

Hope this helps, good luck

Share this comment


Link to comment

Don't die your hair! I made that mistake and it burns really bad!

Also use medicated blistex during the day and aquaphor at night for your lips.

Wear liquid foundation for dry skin or tinted moisturizer/BBCream.

Moisturize you're whole body! I didn't and now I have dry, red patches that won't go away!

Use Cetaphil or just water to wash your face because even "moisturizing" face washes will dry you out.

Be careful while shaving! It's really easy to get cuts and bruises while on Accutane!

Drink lots of water.

Don't take Tylenol only ibuprofen because it won't damage your liver.

Don't exfoliate!

Don't itch your skin it will probably create a cut! I've had quite a few on my face! Your skin gets really thin!

Share this comment


Link to comment

I haven't really changed my life style at all. Here's some tips i can think of as an accutane user and a nurse:

-Take accutane at the same time every day if you can so you have the same amount of levels in your body

-Take accutane with your meal highest in fat content as accutane is absorbed in the blood stream

-Go easy on exercise as excessive exercise can be harsh on your joints

-Be kind to your hair and skin. Accutane will dry you out majorly depending on your dose, Moisturize your skin twice a day but not excessively as too much moisturizer may make skin cells stick to your skin, potentially causing acne/blocked pores. As for hair, you may be able to go days without washing it. Try not to wash your hair unless you need to as you'll want to maintain the natural oils as much as possible. I would also avoid bleaching your hair if you do during the course

- Water. I've been really dehydrated on accutane and have had to drink lots and lots of water as it effects your ADH production, negative feedback. I cannot stress enough how important water is

-DO NOT PICK! I know its hard, I used to be an obsessive picker. Once i picked a pimple on acctuane and i was left with a big scab for ages and now a red mark as accutane slows down the healing process. Just leave your skin alone and have faith accutane will deal with the pimples

Hope this helps, good luck

Thank you! I am big picker too!!! I like it because it relieves the anxiety, but I will follow your advice.

Maybe it's gonna be as bad as been on Retin A? I tried it too, and I never got past the initial breakout, even after 7-8 months of use, I kept getting bad cysts and my skin was so sensitive, it took forever to heal.

Share this comment


Link to comment

Don't die your hair! I made that mistake and it burns really bad!

Also use medicated blistex during the day and aquaphor at night for your lips.

Wear liquid foundation for dry skin or tinted moisturizer/BBCream.

Moisturize you're whole body! I didn't and now I have dry, red patches that won't go away!

Use Cetaphil or just water to wash your face because even "moisturizing" face washes will dry you out.

Be careful while shaving! It's really easy to get cuts and bruises while on Accutane!

Drink lots of water.

Don't take Tylenol only ibuprofen because it won't damage your liver.

Don't exfoliate!

Don't itch your skin it will probably create a cut! I've had quite a few on my face! Your skin gets really thin!

wow, I wish I had know this! Damn I should have died my hair yesterday before I started, is it too late??? I am on day 1!

so until when can I keep using my acne products, or should I stop now? I am using sulfur to take care of a couple of cysts I have.

Thank you for the advice!!!1

Share this comment


Link to comment
×